Ditropan XL and Constipation

If you are taking Ditropan XL, constipation may potentially occur as a side effect. Clinical studies show that up to 13 percent of people taking the medication reported having a problem with constipation. If you are taking Ditropan XL and constipation occurs, you can try making dietary and lifestyle changes or talk to your healthcare provider about treatment options.

Does Ditropan XL Cause Constipation?

Ditropan XL® (oxybutynin ER) is a prescription medication used to treat an overactive bladder. It belongs to a group of medications known as anticholinergics. As with most anticholinergic medications, Ditropan XL often causes constipation.
 

How Common Is Constipation With Ditropan XL?

In clinical studies, up to 13 percent of people taking Ditropan XL reported having a problem with constipation. These studies did not compare Ditropan XL to a placebo (a "sugar pill" with no active ingredient), so it is impossible to know exactly how much the risk of constipation was increased (since some of the people would have developed constipation even if they did not take Ditropan XL).
 

Ditropan XL and Constipation: Final Thoughts

If you develop constipation while on Ditropan XL, talk to your healthcare provider. You can also try making a few dietary and lifestyle changes. Increasing fiber in your diet or adding bran to your food may be helpful. Drinking plenty of fluids and getting regular exercise can also contribute to constipation relief. It is important to understand that very severe constipation can be quite serious; do not hesitate to talk with your healthcare provider if you are experiencing constipation due to Ditropan XL.
 
(Click Constipation Treatment for more recommendations on treating constipation.)
 

Ditropan XL Tablets -- Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.